I WAS PRESCRIBED DISULFIRAM (ANTABUSE) FOR ALCHOHOLISM (alcoholism).
SINCE THEN, I HAVE SUFFERED PERMANANT BREATHING DIFFICULTY AND CHEST PROBLEMS. MY OWN DOCTOR HAS GIVEN ME STEROIDS (PREDNISOLONE) IN LARGE BUT SHORT DOSES (8X 5mg TABS PER DAY FOR TEN DAYS) WHICH HELPS A LOT HOWEVER THE SYMPTEMS SOON COME BACK.
AT THE VERY WORST I CAN BARELY BREATH, WALK ONLY A FEW PACES AND FEEL HOT ALL OVER, ESPECIALLY MY HANDS, FEET AND CHEST.
I OFTEN VOMIT IN THE MORNING WHEN I AWAKE AND IT TAKES ABOUT AN HOUR EACH MORNING BEFORE I CAN EVEN FUNTION.
THE CONDITION IS WORST DURING SLEEP.
CAN DISULFIRAM CAUSE PERMANANT DAMAGE TO THE LUNGS?
I WAS QUITE FIT AND HEALTHY PRIOR TO TAKING IT AND A KEEN ICE SKATER 3 OR 4 TIMES A WEEK!
It is possible for a wide range of drugs to cause breathing difficulty. Since your symptoms are persisting despite treatment with steroids, further evaluation by a lung specialist, also known as a pulmonologist, may be needed to answer your question. Pulmonary Function Testing (PFT), chest X-ray, and CT scan could be helpful in determining the problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.